The Lupus Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
31 Posts
Discussion Starter · #1 ·
Hi I thought I should introduce myself,I have always had some form of inflammation over the past 15 years I have had uveitis and other reoccuring eye problems, always for the past 5 years have the most painful knee joints also aches and pains , rashes only appeared about two years ago on my thighs and arms , have been to doctors always sent away with telfast and ibuprofen, celebrex, meloxicam, diclofenac to mention a few. Made another appointment this year to see gp as I was so tired all the time, I know I have a full- time job but this is silly getting in at 6 and going bed at eight wiped out...rashes driving me mad and getting short of breath,knees aching so much I could not get comfortable to sleep at night,GP sent me to a muscular skelatal nurse for assement, she refferred me to a rheumatologist at the hospital who did lots of test and x-rays and came up with sle has given me steroids for two weeks then go back to his clinic as he wants me to start taking methotrexate straight away,I still have lots of questions to ask ,as I was not expecting the outcome I got ...personally just thought I had some form of food allergy which is what the GP thought I had until I came back from my hols with the rash , 1st time abroad and what a mess, great holiday but missed two whole days due to swollen face and ankles and rash all over.
so thats my story.....we shall just have to see if the chest x-rays are better next time..still have lots to learn and questions to ask XXXXXXX

:worried:
 

·
Registered
Joined
·
4,444 Posts
Hello and welcome!

Sounds like you must have gotten a lot of sun on holiday? That's one of the things you'll learn to avoid now that you've been diagnosed.

You have made no mention of starting Plaquenil... that is the usual first line of medication for lupus. Many physicians will prescribe that first and wait as long as 4-6 months before considering the move up to methotrexate. Plaquenil will likely help the most with the rashes, as well as it can help the fatigue a little and the joint pain too. Some people will only need Plaquenil to feel almost back to normal ;)

Might be something to ask your doctor about when you go back for follow-up. Either way, hope you get to feeling better very soon!
 

·
Registered
Joined
·
31 Posts
Discussion Starter · #3 ·
Hi thank you for your reply , the steroids where given for rash and lung inflammation, I did wonder about starting the methotrexate so soon , was not offered any other medication until next visit , I have the rash on arms and legs and face all the time even in winter, sun was not that hot on holiday and I do not sunbath as I have fair skin and am a redhead have had numerous medications but have never been offered plaquenil , one of the reasons for joining the group to give me a clue as to what I need to ask on my next visit...as I still have my doubts to the diagnosis thank you ellen XX
 

·
Registered
Joined
·
2,404 Posts
Dear Silver lady, You may well find it does not take much sun to make you ill.
I wish you lots of Luck and hope you get good support from the Docs.
x Lola
 

·
Registered
Joined
·
31 Posts
Discussion Starter · #5 ·
Thanks Lola, I have a wonderful full red face today but have not been out,rash on legs is driving me mad, but that has been the norm for the past 2 yeaars, this site is full of useful information ,have read about sunscreens and lots of useful tips ,thank you.Ellen xxx:blush::thanx:
 

·
Registered
Joined
·
2,404 Posts
Hello Ellen, I used to have a Lupus rash on my legs too from the foot up to nearly the knee on the inside of each leg. Sometimes it drove me mad. When I started on Mepacrine(I cannot take Plaquenil) I found a huge difference to my skin. If the red face persists you can ask your local Red Cross about camouflage make up, they colour match you and instruct you then they ask your GP to prescribe it. This may well not be necessary for you if your skin improves but it is good to know the option is there.
x Lola
 
1 - 7 of 7 Posts
Top